MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant date: if implanted; give date: n/a.The lens was inserted into the eye, removed and replaced during the same procedure.Explant date: if explanted; give date: n/a.The lens was not explanted during a secondary procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that there was a folding issue with the intraocular lens (iol).The lens was fully implanted; however, it had to be removed within same procedure and replaced with another lens of the same model.During follow up, it was reported that after the lens was inserted, it did not unfold properly.The lens was removed with no incision enlargement or patient injury.There were no complications with the replacement procedure.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection revealed that the lens was damaged.One of the haptics was kinked.The condition of the lens is consistent with a product that was removed (from the eye) and do not suggest that the damage was introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5978173
Report Number9614546-2016-00474
Device Sequence Number813595
Product Code MFK
UDI-Device Identifier05050474536869
UDI-Public(01)05050474536869(17)200528
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Model NumberZMA00
Device Catalogue NumberZMA00U0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2016
Supplement Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNFOLDER CARTRIDGE EMERALDC30, LOT CB32476
Patient Age61 YR